Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

January 23, 2012Dade County, Georgia

NWS Atlanta, GA issued this special weather statement at Jan 23, 2012, 4:08 AM EST for Dade County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 23, 2012, 4:08 AM EST (09:08 UTC)
Expired
Jan 23, 2012, 4:45 AM EST
In force
37 min
Issued by
NWS Atlanta, GA

County Dade County, GA

The radar

The Northeast Alabama radar (KHTX), 58 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 337 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
517 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
337 m²/s²
0-3 km storm-relative helicity
371 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

595 
WWUS82 KFFC 230908
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
408 AM EST MON JAN 23 2012

GAZ001-002-230945-
408 AM EST MON JAN 23 2012

...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN NORTHERN WALKER 
AND DADE COUNTIES UNTIL 445 AM EST...

AT 406 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STRONG THUNDERSTORM 18 MILES WEST-SOUTHWEST OF TRENTON...MOVING 
NORTHEAST AT 45 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WALKER AND
DADE COUNTIES THROUGH 445 AM EST. PERSONS ON RIDGETOPS MAY SEE WIND 
GUSTS OVER 50 MPH. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE 
RISING FAWN...CLOUDLAND CANYON STATE PARK...NEW ENGLAND...TRENTON 
...MORGANVILLE...FAIRVIEW AND LOOKOUT MOUNTAIN.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3499 8526 3495 8526 3473 8556 3495 8561
      3498 8561 3499 8560
TIME...MOT...LOC 0906Z 235DEG 36KT 3480 8577

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 23, 1:48 AM EST, 2 hours 20 minutes earlier.

Area forecast discussion, Jan 23, 1:48 AM EST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
148 AM EST MON JAN 23 2012

.SHORT TERM /TODAY THROUGH TUESDAY NIGHT/...
MODELS IN CLOSE AGREEMENT ON THE CURRENT SYSTEM MOVING ACROSS THE
CWA TODAY AND THE RETURN OF MOISTURE LATE TUESDAY NIGHT. THE
MOISTURE APPEARS TO START OUTRUNNING THE FRONT...ALTHOUGH THE ECMWF
HOLDS MOISTURE CLOSER TO THE FRONT. BY 12Z THE FRONT WILL BE OVER
WESTERN AL WITH THE WEDGE HOLDING FIRMLY IN PLACE OVER NORTH AND
PARTS OF CENTRAL GA. BY 00Z THE FRONT WILL BE MOVING THRU THE
SOUTHEAST QUARTER OF THE CWA AND BY 06Z TUE IT SHOULD BE OUT OF THE
CWA. MODELS ARE ALSO PROGGING THE CONVECTION TO WEAKEN AS IT MOVES
TOWARD GA WITH THE THREAT OF SEVERE WEATHER DIMINISHING. WOULD THINK
THAT IF THE WEDGE HOLDS UNTIL THE COLD FRONT PASSES...THE MOST WE
WOULD SEE WOULD BE BRIEF HEAVY RAIN AND SOME SMALL HAIL. HOWEVER IF
THE WEDGE BREAKS AND DEWPOINTS ARE ABLE TO RECOVER...WE COULD SEE
ISOLATED SEVERE OVER NORTHWEST AND PARTS OF CENTRAL GA EARLY THIS
MORNING. CLIMO WOULD SUGGEST THAT THE WEDGE WILL HOLD BUT WITH THIS
UNCERTAINTY WILL KEEP ISOLATED SEVERE IN THE HWO FOR THIS MORNING.
AS FOR LATER THIS MORNING AND AFTERNOON...CAPES ARE VERY LOW WITH
POSITIVE LIFTED INDEX VALUES. WHILE THUNDERSTORMS ARE
POSSIBLE...THINK THE THREAT OF SEVERE FOR THE REST OF THE DAY IS
PRETTY LOW. DRY AIR SPREADS OVER THE CWA IN THE MID AND UPPER LEVELS
TONIGHT AND TUESDAY GIVING US A BREAK FROM THE PRECIP. HOWEVER AS
THE NEXT SYSTEM DIGS INTO THE SOUTHERN PLAINS THE CWA WILL BE BACK
INTO A SOUTHWEST FLOW AND THERE WILL BE A RETURN OF MOISTURE INTO
THE SOUTHWEST PART OF THE CWA TUESDAY NIGHT AND WILL NEED TO PUT
SOME LOW POPS FOR THAT AREA LATE TUESDAY NIGHT.

TEMPERATURES WILL BE TOUGH AS MIXING WITH THE COLD FRONT AS IT
PASSES COULD PUSH TEMPS UP ACROSS NORTH GEORGIA. AT THIS POINT WILL
GO WITH THE COLDER SIDE OF GUIDANCE FOR TODAY. FOR THE REST OF THE
SHORT TERM WILL GO WITH A MAV/MET BLEND.

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
TIMING AND STRENGTH DIFFERENCES CONTINUE TO PLAGUE THE MODELS IN THE
LONG TERM. THE GFS HAS NOW TAKEN THE ROLE OF BEING THE FASTER OF THE
TWO MODELS AND AT THIS POINT IT APPEARS A COMPROMISE ON TIMING WOULD
BE THE BEST FORECAST. BOTH MODELS CONTINUE TO LIFT MOISTURE ACROSS
THE CWA FROM TUESDAY NIGHT INTO WEDNESDAY. THE UPPER SYSTEM DIGS
OVER TEXAS...THEN THE GFS FILLS THE CLOSED LOW AND MOVES IT EAST
BRINGING THE BULK OF THE PRECIP OVER THE CWA THURSDAY AFTERNOON INTO
THURSDAY NIGHT. THE ECMWF DOES NOT FILL THE UPPER LOW AS QUICK AND
THEREFORE ITS EASTWARD PROGRESSION IS MUCH SLOWER. THE ECMWF BRINGS
THE BULK OF MOISTURE OVER THE CWA LATE THURSDAY NIGHT AND FRIDAY. AT
THIS POINT WILL MAINTAIN POPS THURSDAY THROUGH FRIDAY NIGHT WITH THE
HIGHEST POPS THURSDAY NIGHT AS BOTH MODELS ARE SHOWING THIS. THE
WEEKEND IS NOW LOOKING DRY WITH A ZONAL FLOW AND SURFACE HIGH
SITTING OVER THE SOUTHEAST U.S.

&&

.AVIATION... 06Z UPDATE...
WIDESPREAD LIFR TO VLIFR CONDITIONS
ACROSS THE AREA THIS MORNING...AND THESE CONDITIONS SHOULD REMAIN
IN PLACE INTO THE MIDMORNING HOURS. CONVECTION IN NW AL WILL MOVE
EAST AND SHOULD ARRIVE IN THE METRO AREA AFTER 12Z. CURRENT TAF
STARTS TSRA AT 14Z METRO AND CSG...AND 15-16Z AHN/MCN. TSRA SHOULD
MOVE OUT BETWEEN 18-20Z WITH CIGS LIFTING TO MVFR AT THAT TIME.
CLEARING AFTER 00Z. ESE WINDS AROUND 10KT WITH LOW-END GUSTS THIS
MORNING WILL SHIFT TO SE BY MIDMORNING AND TO SW WITH THE FRONT
AROUND 18Z OR SO.

//ATL CONFIDENCE...06Z UPDATE...
MEDIUM TO HIGH ON CIGS.
MEDIUM ON VSBY.
HIGH ON WINDS...EXCEPT MEDIUM-HIGH ON TIMING OF WIND SHIFT.
HIGH ON OCCURRENCE OF CONVECTION...MEDIUM ON TIMING.

TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          60  41  65  42 / 100  10   5  10
ATLANTA         64  44  65  46 / 100   5   5  10
BLAIRSVILLE     55  36  58  36 / 100   0   5   5
CARTERSVILLE    64  37  61  38 / 100   5   5  10
COLUMBUS        71  47  68  49 /  70  10   5  30
GAINESVILLE     55  41  63  42 / 100   5   5  10
MACON           72  47  69  45 /  70  20   5  10
ROME            65  36  62  36 / 100   0   5  10
PEACHTREE CITY  67  38  65  39 / 100  10   5  20
VIDALIA         74  57  73  49 /  60  30   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

17
Hazardous weather outlook, Jan 23, 4:05 AM EST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
405 AM EST MON JAN 23 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-240915-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
405 AM EST MON JAN 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
ISOLATED SEVERE STORMS ARE POSSIBLE THIS MORNING ACROSS NORTHWEST
AND PARTS OF WEST CENTRAL GEORGIA.

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE ACROSS NORTH AND CENTRAL GEORGIA
TODAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF
THIS FRONT. A FEW STORMS COULD BE SEVERE THIS MORNING ACROSS
NORTHWEST AND PARTS OF WEST CENTRAL GEORGIA...HOWEVER THE SEVERE
THREAT WILL DIMINISH BY AFTERNOON.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE ISOLATED TORNADOES...LARGE HAIL AND
DAMAGING WINDS. THE BEST TIME FOR THE SEVERE STORMS WILL BE
THROUGH NOON IN AN AREA WEST OF A LINE FROM CARROLLTON...TO
DOUGLASVILLE...TO CHATSWORTH.

.DISCUSSION...
A LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER ALABAMA WILL MOVE
EAST INTO GEORGIA THIS MORNING AND CONTINUE MOVING ACROSS THE
REGION INTO THE AFTERNOON. AS THESE THUNDERSTORMS ENCOUNTER THE
WEDGE OF COOL AIR OVER NORTH GEORGIA...THE THUNDERSTORMS WILL
WEAKEN...HOWEVER A FEW MAY REACH SEVERE LEVELS OVER NORTHWEST AND
WEST CENTRAL GEORGIA THIS MORNING. CAPES ARE FORECAST TO DROP
BELOW 200 THIS AFTERNOON WITH LIFTED INDEX VALUES STAYING ABOVE
ZERO. WHILE THUNDERSTORMS REMAIN POSSIBLE THIS AFTERNOON...SEVERE
THUNDERSTORMS ARE NOT EXPECTED THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY AND FRIDAY. HAZARDOUS
WEATHER IS NOT EXPECTED ON THE REMAINING DAYS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Jan 22, 10:19 PM EST, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1019 PM EST SUN JAN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 AM     HAIL             2 S WINSTON             33.70N 84.83W
01/21/2012  E0.88 INCH       DOUGLAS            GA   PUBLIC

1030 AM     HAIL             SANDTOWN                33.70N 84.56W
01/21/2012  E1.75 INCH       FULTON             GA   BROADCAST MEDIA

1100 AM     TSTM WND DMG     2 NE MARIETTA           33.97N 84.52W
01/21/2012                   COBB               GA   911 CALL CENTER

            TWO TREES DOWN NEAR TIBOR ROAD AND TITNER ROAD.

1140 AM     TSTM WND DMG     1 ESE DOUGLASVILLE      33.75N 84.73W
01/21/2012                   DOUGLAS            GA   EMERGENCY MNGR

            SIGNS AT SHOPPING PLAZA BLOWN OUT AND OTHERS TWISTED AT
            FAIRBURN ROAD AND SHAWNEE TRAIL. SEVERAL BUSINESSES ALONG
            FAIRBURN ROAD SUSTAINED MINOR STRUCTURAL DAMAGE TO THE
            ROOF...WITH ANOTHER SUSTAINING MODERATE DAMAGE. ONE
            WINDOW DESTROYED. SEVERAL TREE LIMBS DOWN.

1157 AM     TSTM WND DMG     E FRANKLIN              33.28N 85.10W
01/21/2012                   HEARD              GA   911 CALL CENTER

            NUMEROUS TREES DOWN ALONG HWY 34E

1200 PM     FLASH FLOOD      5 SE ATLANTA            33.69N 84.33W
01/21/2012                   DEKALB             GA   OTHER FEDERAL

            THE WATER LEVEL AT A USGS STREAM GAGE EXCEEDED FLOOD
            STAGE OF 11 FEET ON INTRENCHMENT CREEK AT CONSTITUTION
            ROAD. MINOR FLOODING OCCURRED.

1200 PM     FLASH FLOOD      4 S ATLANTA             33.69N 84.39W
01/21/2012                   FULTON             GA   EMERGENCY MNGR

            AROUND 7 ROADS HAD MINOR FLOODING DUE TO TRIBUTARIES AND
            STREAMS IN THE UPPER SOUTH RIVER AND INTRENCHMENT CREEK
            BASINS OVERFLOWING.

1200 PM     FLASH FLOOD      4 E DECATUR             33.76N 84.22W
01/21/2012                   DEKALB             GA   OTHER FEDERAL

            THE WATER LEVEL AT A USGS STREAM GAGE EXCEEDED THE FLOOD
            STAGE OF 12 FEET ON SNAPFINGER CREEK AT REDAN ROAD. MINOR
            FLOODING OCCURRED.

1207 PM     FLASH FLOOD      5 NE ATLANTA            33.80N 84.34W
01/21/2012                   DEKALB             GA   OTHER FEDERAL

            THE WATER LEVEL AT A USGS STREAM GAGE EXCEEDED FLOOD
            STAGE OF 12 FEET ON THE SOUTH FORK PEACHTREE CREEK AT
            JOHNSON ROAD. MINOR FLOODING OCCURRED.

1231 PM     TSTM WND DMG     SENOIA                  33.30N 84.55W
01/21/2012                   COWETA             GA   LAW ENFORCEMENT

            ONE TREE DOWN NEAR HOWARD ROAD. MINOR WIND DAMAGE TO
            RECREATIONAL BASEBALL FIELD...INCLUDING A SCORE BOARD AND
            DUGOUT SHELTERS. MINOR DAMAGE TO PORCH OF SENIOR CENTER.
            ONE TREE DOWN AT ENTRANCE TO WILLOW DALE SUBDIVISION.

1231 PM     HAIL             FORSYTH                 33.03N 83.94W
01/21/2012  E0.88 INCH       MONROE             GA   EMERGENCY MNGR

            HAIL COMING DOWN IN SHEETS, DEPTH OF QUARTER INCH.

1244 PM     HAIL             CONCORD                 33.09N 84.44W
01/21/2012  E1.00 INCH       PIKE               GA   AMATEUR RADIO

1256 PM     HAIL             MEANSVILLE              33.05N 84.31W
01/21/2012  E1.00 INCH       PIKE               GA   AMATEUR RADIO

1258 PM     TSTM WND DMG     GREENVILLE              33.03N 84.71W
01/21/2012                   MERIWETHER         GA   911 CALL CENTER

            TWO TREES DOWNED.

0103 PM     HAIL             BARNESVILLE             33.05N 84.16W
01/21/2012  E1.75 INCH       LAMAR              GA   911 CALL CENTER

            HAIL QUARTER TO GOLFBALL SIZED

0109 PM     HAIL             BARNESVILLE             33.05N 84.16W
01/21/2012  E1.50 INCH       LAMAR              GA   PUBLIC

0111 PM     HAIL             BARNESVILLE             33.05N 84.16W
01/21/2012  E1.75 INCH       LAMAR              GA   EMERGENCY MNGR

0115 PM     TSTM WND DMG     BARNESVILLE             33.05N 84.16W
01/21/2012                   LAMAR              GA   911 CALL CENTER

            THREE TREES AND POWERLINES DOWN ON TRANSFORMER.

0145 PM     HAIL             JULIETTE                33.11N 83.80W
01/21/2012  E1.00 INCH       MONROE             GA   UTILITY COMPANY

0150 PM     TSTM WND DMG     GRAY                    33.01N 83.53W
01/21/2012                   JONES              GA   911 CALL CENTER

            TREE DOWN NEAR GRAY

0215 PM     TSTM WND DMG     HAMILTON                32.76N 84.88W
01/21/2012                   HARRIS             GA   911 CALL CENTER

            10-12 TREES DOWN ALONG HWY 219 AND 116.

0219 PM     HAIL             3 N COLUMBUS            32.51N 84.99W
01/21/2012  E1.75 INCH       MUSCOGEE           GA   BROADCAST MEDIA

            NUMEROUS REPORTS OF LARGE HAIL ACROSS THE NORTHERN PART
            OF MUSCOGEE COUNTY. SIZES RANGING FROM QUARTER TO GOLF
            BALL.

0220 PM     TSTM WND DMG     3 NNE COLUMBUS          32.50N 84.97W
01/21/2012                   MUSCOGEE           GA   BROADCAST MEDIA

            COLUMBUS MEDIA RELAYED A REPORT OF TREES ACROSS THE ROAD
            IN NORTHERN MUSCOGEE COUNTY.

0258 PM     TSTM WND DMG     2 NE SANDERSVILLE       33.00N 82.79W
01/21/2012                   WASHINGTON         GA   EMERGENCY MNGR

            A TREE DOWN NEAR RIDGE ROAD.

0345 PM     TORNADO          5 N OGLETHORPE          32.37N 84.07W
01/21/2012  F1               MACON              GA   911 CALL CENTER

            DAMAGE SURVEY TEAM DETERMINED THAT AN EF0 TORNADO TOUCHED
            DOWN ALONG GA HIGHWAY 128 JUST NORTH OF OGLETHORPE...THEN
            STRENGTHED TO AN EF1 TORNADO NEAR FOUR POINTS WHERE A
            HOUSE WAS DESTROYED AND NUMEROUS TREES WERE SNAPPED OR
            UPROOTED. THE TORNADO CONTINUED ESE CAUSING SIGNIFICANT
            DAMAGE ALONG MENNONITE SCHOOL ROAD JUST NORTH OF GA
            HIGHWAY 26...WHERE TWO LARGE CHICKEN HOUSES WERE
            COMPLETELY DESTROYED AND A THIRD SUFFERED SIGNIFICANT
            DAMAGE. THE TORNADO LIFTED AS AN EF0 NEAR FIVE POINTS.

0419 PM     HAIL             UNADILLA                32.26N 83.74W
01/21/2012  E0.88 INCH       DOOLY              GA   EMERGENCY MNGR

0419 PM     TORNADO          4 NW PINEHURST          32.23N 83.81W
01/21/2012  F0               DOOLY              GA   911 CALL CENTER

            DAMAGE SURVEY DETERMINED THAT AN EF0 TORNADO TOUCHED DOWN
            IN NORTHERN DOOLY COUNTY JUST NORTHWEST OF PINEHURST AND
            FOLLOWED A SPORADIC 5.5-MILE LONG ESE PATH. APPROXIMATELY
            15 LARGE TREES WERE DOWN OR SNAPPED ALONG THE PATH OF THE
            TORNADO...AND ONE POWER POLE. NO STRUCTURAL DAMAGE WAS
            NOTED.

0505 PM     HAIL             3 S EASTMAN             32.15N 83.18W
01/21/2012  E1.00 INCH       DODGE              GA   PUBLIC

0531 PM     HAIL             2 W MCRAE               32.07N 82.93W
01/21/2012  E1.00 INCH       TELFAIR            GA   PUBLIC

0615 PM     HAIL             2 S UVALDA              32.01N 82.51W
01/21/2012  E1.00 INCH       MONTGOMERY         GA   PUBLIC

&&

ABEASLEY
Special weather statement, Jan 23, 4:08 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
408 AM EST MON JAN 23 2012

GAZ001-002-230945-
408 AM EST MON JAN 23 2012

...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN NORTHERN WALKER
AND DADE COUNTIES UNTIL 445 AM EST...

AT 406 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES WEST-SOUTHWEST OF TRENTON...MOVING
NORTHEAST AT 45 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WALKER AND
DADE COUNTIES THROUGH 445 AM EST. PERSONS ON RIDGETOPS MAY SEE WIND
GUSTS OVER 50 MPH. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
RISING FAWN...CLOUDLAND CANYON STATE PARK...NEW ENGLAND...TRENTON
...MORGANVILLE...FAIRVIEW AND LOOKOUT MOUNTAIN.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3499 8526 3495 8526 3473 8556 3495 8561
      3498 8561 3499 8560
TIME...MOT...LOC 0906Z 235DEG 36KT 3480 8577

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 4:56 AM ESTWind AdvisoryFFCCatoosa, Chattooga, Dade, Fannin, Gilmer, Murray and 2 more6 hr
Jan 23, 6:34 AM ESTSpecial Weather StatementFFCPolk41 min
Jan 23, 8:04 AM ESTSpecial Weather StatementFFCHaralson, Polk41 min
Jan 23, 8:29 AM ESTSpecial Weather StatementFFCHeard61 min
Jan 23, 9:24 AM ESTFlash Flood WarningFFCDade6 hr
Jan 23, 9:29 AM ESTSpecial Weather StatementFFCTroup46 min
Jan 23, 9:40 AM ESTSevere Thunderstorm WarningFFCHeard, Troup50 min
Jan 23, 9:46 AM ESTRiver Flood WarningFFCDade19 hr
Jan 23, 10:50 AM ESTSpecial Weather StatementFFCClayton, Fayette, Henry, Spalding40 min
Jan 23, 11:34 AM ESTSpecial Weather StatementFFCMuscogee41 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.